MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKU150
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Race/ethnicity: unknown, as information was asked but it was not provided since the site does not collect this data.The device was not received for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's right eye due to blurry vision which may have been due to "lens malfunction".The suspect iol was replaced with a non- johnson and johnson iol.There was no incision enlargement, no vitrectomy, no sutures done.No patient post-operative injury was reported.Patient outcome is reportedly good.No further information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: mar.23, 2022 section h3.Device evaluated manufacturer? yes device evaluation: visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and, no issues related to or could have contributed to visual issues were observed.Based on the return condition of the lens (cut in half), no further product evaluation could be performed on the lens.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13588185
Report Number3012236936-2022-00451
Device Sequence Number17148531
Product Code MFK
UDI-Device Identifier05050474687066
UDI-Public(01)05050474687066(17)250330
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberZKU150
Device Catalogue NumberZKU150U220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale
Patient Weight134 KG